Tennessee, 2022

Drought in Tennessee, August 1 to 31, 2022

August 1 to 31, 2022 · NWS OHX · 14 events in 14 counties and zones

Drought conditions continued across western Middle Tennessee during the early part of August 2022, but improved through the month as widespread significant rainfall fell across the region. By the end of August 2022, no areas of drought remained in Middle Tennessee.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Drought conditions continued across western Middle Tennessee during the early part of August 2022, but improved through the month as widespread significant rainfall fell across the region. By the end of August 2022, no areas of drought remained in Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 11:53 PM CST, 7 minutes earlier.

Area forecast discussion, Jul 31, 11:53 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1253 AM CDT Mon Aug 1 2022

...New AVIATION...

.UPDATE...
Issued at 930 PM CDT Sun Jul 31 2022

Best coverage of isolated to scattered showers and thunderstorms
continues across Upper Cumberland Region with isolated to
scattered showers across southern locations. Blended CAMs
solution showing potential of isolated to scattered showers and
thunderstorms through nighttime hours across entire mid state
region as upper level troughing influences slightly deepen and
an upper level disturbances at least approaches if not moves
across western portions of our area by late overnight hours.
Tweaked current hourly temperature, dewpoint, and wind speed/
direction grids blending them with associated previously
forecasted hourly gridded late evening values. Current temperature
trends continue to be in line with forecasted lows. Remainder of
forecast continues to be on track.

&&

.SHORT TERM...
(This afternoon through Monday Night)
Issued at 102 PM CDT Sun Jul 31 2022

A weak surface boundary remains situated in the vicinity of Middle
Tennessee and is helping to focus a band of moisture along which
scattered showers have been propagating for most of the day. The
HRRR suggests that heavier echoes will develop later in the
afternoon as a shortwave swings across the mid state, but a
significant portion of the region looks to remain rain-free
overnight with perhaps some redevelopment toward morning. At this
time, the potential for even localized flooding appears to be
greatly reduced for all but the southwest corner of Middle
Tennessee, which experienced significant rainfall amounts
yesterday afternoon. Expect the atmosphere to dry out considerably
by Monday afternoon as the aforementioned boundary slips to our
south and takes the bulk of the moisture with it.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 102 PM CDT Sun Jul 31 2022

A more summer-like air mass will settle in starting on Tuesday.
This will give us afternoon temperatures in the low to mid 90's
for a couple of days, along with heat indices topping out at 100+
and enough residual moisture for isolated/scattered afternoon
convection each day. However, additional cloud cover beginning on
Thursday will help moderate temperatures (but certainly not the
humidity) into next weekend. So while we transition back to more
familiar summertime temperatures, it appears that we should be
able to avoid any prolonged dry spells for the foreseeable future.

&&

.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Mon Aug 1 2022

CKV/BNA/MQY...Predominantly MVFR conditions through 16Z, with a
low cloud deck across the area. May begin to see some VCSH between
13Z and 18Z, mainly at BNA & MQY. Cigs will begin to lift after
18Z with VFR conditons expected thereafter. Southwesterly winds
are expected to pick up after 15Z, with gusts upwards of 15 to 20
kts possible through 02Z.

CSV...MVFR/IFR cigs expected through 15Z, with VCTS possible after
09Z which could drop vis as well. SHRA will begin to clear the
region after 20Z, with cigs slowly lifting thereafter. Gusty
southwesterly winds expected between 15Z and 00Z with gusts around
15 knots possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      89  74  95  73 /  50  30  30  10
Clarksville    92  74  95  72 /  40  20  20  10
Crossville     80  67  85  67 /  70  40  40  10
Columbia       88  71  95  71 /  60  20  30  10
Cookeville     82  69  87  70 /  70  30  40  10
Jamestown      81  66  84  67 /  70  40  40  10
Lawrenceburg   85  70  92  70 /  60  30  30  10
Murfreesboro   86  71  93  71 /  60  30  30  10
Waverly        92  71  96  71 /  60  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......JB Wright
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Adcock
Hazardous weather outlook, Jul 31, 8:41 PM CST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
941 PM CDT Sun Jul 31 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
941 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values for locations west of Cumberland PLateau
Region Tuesday and Wednesday afternoons will range from
100 to around 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Stewart

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Stewart forecast zone
Reported by
Drought Monitor
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Drought, Montgomery

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Montgomery forecast zone
Reported by
Drought Monitor
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Drought, Robertson

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Robertson forecast zone
Reported by
Drought Monitor
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Houston

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Houston forecast zone
Reported by
Drought Monitor
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Drought, Humphreys

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Humphreys forecast zone
Reported by
Drought Monitor
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Drought, Dickson

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Dickson forecast zone
Reported by
Drought Monitor
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Drought, Cheatham

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Cheatham forecast zone
Reported by
Drought Monitor
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Hickman

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Hickman forecast zone
Reported by
Drought Monitor
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Drought, Williamson

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Williamson forecast zone
Reported by
Drought Monitor
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Lewis

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Lewis forecast zone
Reported by
Drought Monitor
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Drought, Maury

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Maury forecast zone
Reported by
Drought Monitor
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Lawrence

When
August 1, 12:00 AM CST to August 23, 12:00 AM CST
Where
Lawrence forecast zone
Reported by
Drought Monitor
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Perry

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Drought Monitor
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Drought, Wayne

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Drought Monitor
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054448, 1054449, 1054450, 1054451, 1054452, 1054453, 1054454, 1054455, 1054456, 1054457, 1054458, 1054459, 1054460, 1054461.